Alert archive / Missouri / River Flood Warnings in 2013

River Flood Warning 123, NWS Kansas City, MO

June 15, 2013Linn County, Livingston County, Missouri

NWS Kansas City, MO issued this river flood warning at Jun 15, 2013, 10:19 PM CDT for Linn County, Livingston County, Missouri. It took effect at Jun 16, 2013, 5:52 AM CDT. It was in force for 34 hr.

The area

The counties it named.

The facts

Issued
Jun 15, 2013, 10:19 PM CDT (03:19 UTC)
In effect from
Jun 16, 2013, 5:52 AM CDT
Expired
Jun 17, 2013, 3:28 PM CDT
In force
34 hr
Issued by
NWS Kansas City, MO
Flood severity
Minor

Counties Linn County, MO, Livingston County, MO

The radar

The Pleasant Hill radar (KEAX), 139 km from the middle of the area, began a volume at 03:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Grand River near Chillicothe (CHZM7).

Action stage
19 ft
Minor stage
24 ft
Moderate stage
28 ft
Major stage
35 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 06899680, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this river flood warning went out at Jun 15, 6:44 PM CDT, 3 hours 35 minutes earlier.

Area forecast discussion, Jun 15, 6:44 PM CDT, 3 hours 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
644 PM CDT Sat Jun 15 2013

.SHORT TERM...(This Evening through Sunday Night)
Issued at 158 PM CDT SAT JUN 15 2013

The main concern in the next 12 to 24 hours deals with potential for
severe convection this afternoon and this evening, with additional
severe storms possible tonight or early Sunday morning.

Convection developed early this afternoon in an axis of extremely
unstable air characterized by MUCAPE values in the 3000 to as much
as 5000 J/kg range. Excessively high precipitable water values, in
or greater than the 99th percentile for this time of year, combined
with slow storm movement will lead to localized flash flooding for
areas that do see thunderstorms. Marginal wind shear, around 30 to
as much as 35 knots seems to be main inhibitor for severe
convection. But given the extreme instability severe convection is
likely with the strongest storms. Large hail is possible but the
biggest threat should be from damaging winds and localized flash
flooding.

There may be another round of storms tonight along an advancing cold
front. But an MCV ahead of the front, which is aiding convective
development currently in northwestern Missouri, makes projecting the
front southward difficult. So there is considerable uncertainty with
any potential for a second round. SPC short range ensemble data for
convection allowing models highlight a period of time from 00Z to 06Z
and based on 12Z deterministic models that seems reasonable.
Convection should develop on that boundary this evening and then
track to the south. The biggest question will be just how intense
they may be as the move southward into the forecast area. Latest
model runs, including the high-resolution WRF suggest some weakening
is likely which limits the severe potential. This makes sense as
shear decreases as the front approaches and instability weakens as
well. Should any storms become severe with this activity damaging
winds and localized flooding look to be the biggest threats. Large
hail may also be a concern but with a decreasing trend to the
convection, think winds will be the bigger issue.

.LONG TERM...(Monday through Saturday)
Issued at 58 PM CDT SAT JUN 15 2013

Monday through Saturday...

Models show broad slow eastward progression of the upper ridge
during the course of the week. Early on...forecast soundings
continue to show potential for thunderstorms on Monday as the ridge
remains knocked down limiting the cap. Tuesday and Wednesday should
be dry. As the ridge builds in mid to late week wouldn't be
surprised to see thunderstorms pass through on the edge of the
advancing cap...best chances Thursday afternoon and/or evening.
Temperatures will moderate from slightly below normal early in the
week to slight above normal by late in the week as the ridge has
fully built in.

Bailey

&&

.AVIATION...(For the 00Z TAFS through 00Z Sunday Evening)
Issued at 630 PM CDT SAT JUN 15 2013

Line of showers and thunderstorms will move through the terminals
early this period. This line is currently from Maryville Missouri to
near Manhatten Kansas and is moving to the east at around 20KT. The
line is expected to weaken somewhat as it moves eastward but will
keep a tempo group in the terminals for now. Tomorrow there may be
some more afternoon convection but it may be even more scattered than
today's activity so will keep forecast dry for now.

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
KS...NONE.
MO...NONE.
&&

SHORT TERM...CDB
LONG TERM...Bailey
AVIATION...Adolphson
Hazardous weather outlook, Jun 15, 6:55 PM CDT, 3 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
655 PM CDT SAT JUN 15 2013

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-161215-
ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS-
ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER-
HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON-
CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON-
RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS-
COOPER-BATES-HENRY-
655 PM CDT SAT JUN 15 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND
WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS.

.DAY ONE...TONIGHT

THUNDERSTORMS WILL CONTINUE THIS EVENING AND OVERNIGHT AHEAD OF AN
ADVANCING COLD FRONT. SOME STORMS MAY HAVE DAMAGING WINDS AND SMALL
HAIL AS THEY MOVE FROM NORTHWEST MISSOURI AND EASTERN KANSAS TOWARDS
THE EAST. ADDITIONAL RAINFALL IS EXPECTED WHICH MAY RESULT IN LOCALIZED
FLOODING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

ADDITIONAL ROUNDS OF THUNDERSTORMS ARE EXPECTED SUNDAY THROUGH
MONDAY MORNING. WHILE THUNDERSTORMS MAY OCCUR AT ANY TIME DURING
THIS PERIOD...SUNDAY EVENING INTO SUNDAY NIGHT IS THE MOST FAVORED
PERIOD FOR MORE ORGANIZED THUNDERSTORM ACTIVITY. THUNDERSTORMS ARE
EXPECTED TO EXIT THE REGION BY MONDAY AFTERNOON.

LATER IN THE WEEK THERE WILL BE A CHANCE FOR THUNDERSTORMS FROM
WEDNESDAY NIGHT THROUGH EARLY FRIDAY MORNING. THE RISK FOR SEVERE
WEATHER DURING THIS PERIOD IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED LATER TONIGHT AND AGAIN ON SUNDAY AFTERNOON.

ADOLPHSON

In the hours before

Local storm report, Jun 15, 5:29 PM CDT, 4 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
529 PM CDT SAT JUN 15 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0522 PM     TSTM WND DMG     SEDALIA                 38.70N 93.23W
06/15/2013                   PETTIS             MO   EMERGENCY MNGR

            2 FOOT DIAMETER TREE BLOWN DOWN IN TOWN

&&

ABAILEY
Local storm report, Jun 15, 5:42 PM CDT, 4 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
542 PM CDT SAT JUN 15 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0522 PM     TSTM WND DMG     2 ENE SEDALIA           38.71N 93.20W
06/15/2013                   PETTIS             MO   LAW ENFORCEMENT

            LARGE LIMB DOWN BLOCKING THE ROAD

&&

ABAILEY
Local storm report, Jun 15, 6:25 PM CDT, 3 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
625 PM CDT SAT JUN 15 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0603 PM     FLASH FLOOD      WHEELING                39.79N 93.39W
06/15/2013                   LIVINGSTON         MO   LAW ENFORCEMENT

            2 FEET OF WATER COVERING THE WEST BOUND LANES OF HIGHWAY
            36. EAST BOUND LANES CURRENTLY REMAIN OPEN.

&&

ABAILEY
Special weather statement, Jun 15, 6:25 PM CDT, 3 hours 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
625 PM CDT SAT JUN 15 2013

MOZ025-033-160015-
MACON MO-RANDOLPH MO-
625 PM CDT SAT JUN 15 2013

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN RANDOLPH AND SOUTHEASTERN
MACON COUNTIES UNTIL 715 PM CDT...

AT 621 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR CAIRO...OR NEAR MOBERLY...MOVING NORTHEAST
AT 30 MPH.

FREQUENT AND DANGEROUS LIGHTNING ALONG WITH WIND GUSTS UP TO 50 MPH
AND HEAVY RAIN ARE EXPECTED WITH THIS STORM.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  EXCELLO.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

LAT...LON 3932 9231 3930 9245 3958 9257 3975 9229
TIME...MOT...LOC 2324Z 245DEG 25KT 3949 9240

CDB
Local storm report, Jun 15, 9:04 PM CDT, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
904 PM CDT SAT JUN 15 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0258 PM     TSTM WND GST     3 S PAOLA               38.53N 94.87W
06/15/2013  E60.00 MPH       MIAMI              KS   EMERGENCY MNGR

            SMALL SHED BLOWN OVER

0329 PM     TSTM WND GST     OVERLAND PARK           38.98N 94.67W
06/15/2013  M62.00 MPH       JOHNSON            KS   ASOS

0335 PM     TSTM WND DMG     OLATHE                  38.89N 94.81W
06/15/2013                   JOHNSON            KS   AMATEUR RADIO

            THUNDERSTORM WIND GUSTS ESTIMATED TO 60 MPH. AMATEUR
            RADIO TOWER BLOWN OVER AT 139TH AND BLACKBOB.

0340 PM     TSTM WND GST     OLATHE                  38.89N 94.81W
06/15/2013  E60.00 MPH       JOHNSON            KS   TRAINED SPOTTER

0340 PM     TSTM WND GST     OVERLAND PARK           38.98N 94.67W
06/15/2013  M60.00 MPH       JOHNSON            KS   ASOS

0350 PM     TSTM WND DMG     2 SW OVERLAND PARK      38.96N 94.70W
06/15/2013                   JOHNSON            KS   TRAINED SPOTTER

            THUNDERSTORM WIND GUSTS WERE ESTIMATED UP TO 60 MPH. TREE
            LIMB DAMAGE WAS REPORTED.

0350 PM     FLOOD            OVERLAND PARK           38.91N 94.68W
06/15/2013                   JOHNSON            KS   TRAINED SPOTTER

            75TH AND METCALF IMPASSABLE DUE TO FLOODING ON ROADWAY.

0350 PM     TSTM WND DMG     LEAWOOD                 38.91N 94.63W
06/15/2013                   JOHNSON            KS   TRAINED SPOTTER

            TREES AND POWER LINES DOWN.

0400 PM     TSTM WND GST     KANSAS CITY DOWNTOWN    39.12N 94.59W
06/15/2013  M61.00 MPH       CLAY               MO   ASOS

            A THUNDERSTORM WIND GUST AT 61 MPH WAS MEASURED AT THE
            DOWNTOWN AIRPORT.

0412 PM     TSTM WND GST     GLADSTONE               39.21N 94.56W
06/15/2013  E60.00 MPH       CLAY               MO   TRAINED SPOTTER

            TREE BRANCHES DOWN UP TO 3 INCHES IN DIAMETER.

0412 PM     FUNNEL CLOUD     5 S GALLATIN            39.84N 93.96W
06/15/2013                   DAVIESS            MO   LAW ENFORCEMENT

            A WALL CLOUD AND FUNNEL CLOUD WERE REPORTED AROUND 5
            MILES SOUTH OF GALLATIN.

0418 PM     HAIL             GLADSTONE               39.20N 94.56W
06/15/2013  M0.88 INCH       CLAY               MO   TRAINED SPOTTER

0420 PM     TSTM WND DMG     4 NW LIBERTY            39.29N 94.47W
06/15/2013                   CLAY               MO   NWS EMPLOYEE

            THUNDERSTORM WINDS HAVE GUSTED FROM 60 TO 70 MPH AND
            LASTED 5 TO 7 MINUTES. SEVERAL TREES UP TO 8 INCHES IN
            DIAMETER HAVE BEEN SNAPPED OFF.

0432 PM     TSTM WND GST     3 NW HOLT               39.48N 94.38W
06/15/2013  E70.00 MPH       CLINTON            MO   TRAINED SPOTTER

            TREES DOWN AS WELL.

0442 PM     TSTM WND GST     3 W CENTERVIEW          38.75N 93.90W
06/15/2013  E75.00 MPH       JOHNSON            MO   NWS EMPLOYEE

            THUNDERSTORM WIND GUSTS WERE ESTIMATED UP TO 75 MPH. AN 8
            INCH DIAMETER TREE WAS SNAPPED IN HALF. POWER WAS ALSO
            LOST.

0445 PM     TSTM WND DMG     WARRENSBURG             38.76N 93.73W
06/15/2013                   JOHNSON            MO   LAW ENFORCEMENT

            NUMEROUS POWER POLES DOWN IN WARRENSBURG

0502 PM     TSTM WND GST     CHILLICOTHE             39.79N 93.55W
06/15/2013  E60.00 MPH       LIVINGSTON         MO   TRAINED SPOTTER

0510 PM     TSTM WND GST     CHILLICOTHE             39.79N 93.55W
06/15/2013  E65.00 MPH       LIVINGSTON         MO   EMERGENCY MNGR

            RELAYED BY NEIGHBORING COUNTY EM

0518 PM     TSTM WND GST     2 N CHILHOWEE           38.62N 93.86W
06/15/2013  E60.00 MPH       JOHNSON            MO   AMATEUR RADIO

0520 PM     TSTM WND GST     CHILLICOTHE             39.79N 93.55W
06/15/2013  E75.00 MPH       LIVINGSTON         MO   TRAINED SPOTTER

0522 PM     TSTM WND DMG     SEDALIA                 38.70N 93.23W
06/15/2013                   PETTIS             MO   EMERGENCY MNGR

            2 FOOT DIAMETER TREE BLOWN DOWN IN TOWN

0522 PM     TSTM WND DMG     2 ENE SEDALIA           38.71N 93.20W
06/15/2013                   PETTIS             MO   LAW ENFORCEMENT

            LARGE LIMB DOWN BLOCKING THE ROAD

0603 PM     FLASH FLOOD      WHEELING                39.79N 93.39W
06/15/2013                   LIVINGSTON         MO   LAW ENFORCEMENT

            2 FEET OF WATER COVERING THE WEST BOUND LANES OF HIGHWAY
            36. EAST BOUND LANES CURRENTLY REMAIN OPEN.

&&

ADOLPHSON
Local storm report, Jun 15, 9:54 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
954 PM CDT SAT JUN 15 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0434 PM     TSTM WND DMG     LATHROP                 39.55N 94.33W
06/15/2013                   CLINTON            MO   EMERGENCY MNGR

            TREE BLOWN OVER CAUSED MINOR HIP INJURY TO ONE PERSON AT
            THE LATHROP FAIRGROUNDS.

&&

CUTTER

The office that day

Everything else NWS Kansas City, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 15, 8:32 PM CDTRiver Flood WarningEAXCarroll36 hr
Jun 15, 10:19 PM CDTRiver Flood WarningEAXCarroll, Chariton, Linn, Livingston70 hr
Jun 16, 3:52 AM CDTRiver Flood WarningEAXBuchanan26 hr

Nearby

River Flood Warnings in Missouri, 2013Every river flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.